Page 1 of 1 [ 3 posts ] 

juliem65
Emu Egg
Emu Egg

Joined: 9 Jan 2018
Age: 54
Gender: Female
Posts: 1

09 Jan 2018, 8:06 pm

I'm new to the group and looking for some advice. Currently weaning my 19 year old son off of Abilify - started at 15mg down to 5mg. Initally took this for aggression but have not seen any changes since lowering the amount. One doctor tells me that we will see the worst with withdrawl as we get down to 2-1 mg and another doctor has told me that we should be in the clear with any withdrawal symptoms from this point forward (I find this hard to believe).

Any thoughts about the withdrawal?

We are looking for meds for his anxiety. Doctor is recommending Klonopin. I'm leaning more towards Prozac or Zoloft. My son does not have the language to tell me how he is feeling on any medication which worries me. I have a family history of depression/bipolar and also a brother who took his life by suicide while on Klonopin and Cymbalta.

My son does needs something, just at a loss what might work best or where to start.
Any input is greatly appreciated.
Thanks



nurseangela
Veteran
Veteran

User avatar

Joined: 27 Nov 2014
Gender: Female
Posts: 8,017
Location: Kansas

09 Jan 2018, 9:42 pm

Klonopin is highly addictive. I would stay away from benzos if possible.

Some SSRIs may help which are antidepressants.

I had an anxiety disorder when I was in my 20's and was put on Depakote - anti - convulsant. It helped a lot. I had no panic attacks and never had a headache. They found out later it can be used for migraines. It was a mood stabilizer which meant I had no highs or lows. I stayed on it for two years and got off of it because I was tired of no highs. You also have to have liver function tests. These sorts of drugs are not addictive. Buspar is another drug.

I would go to a doctor called a biopsychiatrist because they deal with psychiatric and medical issues and will know the latest drugs. Medical doctors are not usually that up to date.


_________________
Me grumpy?
I'm happiness challenged.

Your neurodiverse (Aspie) score: 83 of 200
Your neurotypical (non-autistic) score: 153 of 200 You are very likely neurotypical
Darn, I flunked.


LittleCoyoteKat
Veteran
Veteran

User avatar

Joined: 28 Dec 2017
Gender: Female
Posts: 520
Location: California

09 Jan 2018, 9:50 pm

I would do as much online research as possible.
For the withdrawal, it depends pretty heavily on his own biology, how dependent his body became on the medication and how much of it triggered a dependence.

I take Ativan for anxiety, as needed. It's the lowest possible dose, because psychiatric medication is the only kind I'm sensitive to. I usually have the most rare and worst side effects from it. I'm a little groggy and not super coordinated when I take Ativan, but it's a lot better than the dozen or so other drugs I'd ever been given for it. Plus, no side effects in me. Ask your doctor about Ativan, and remember some doctors (even though it's technically illegal in a lot of places) get monetary bonuses for prescribing certain medications. So research research research and always ask questions.


_________________
"So much of what she'd thought was truth before was merely tricks. No more than clever ways of speaking to the world. They were a bargaining. A plea. A call. A cry."


I am a Bookwyrm.